Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 241, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 2, 2014, 6:56 PM EDT for Twiggs County, Wilkinson County, Georgia. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2014, 6:56 PM EDT (22:56 UTC)
- Expired
- Sep 2, 2014, 7:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Twiggs County, GA, Wilkinson County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 7:15 PM EDT | TSTM WND DMG | 1 W Massey Hill, GA | SEVERAL TREES WERE REPORTED DOWN ON A LOCAL FARM NORTHEAST OF MYRICKS MILL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1065 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
684
WUUS52 KFFC 022256
SVRFFC
GAC289-319-022345-
/O.NEW.KFFC.SV.W.0241.140902T2256Z-140902T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
656 PM EDT TUE SEP 2 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN TWIGGS COUNTY IN CENTRAL GEORGIA
WESTERN WILKINSON COUNTY IN CENTRAL GEORGIA
* UNTIL 745 PM EDT
* AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR GORDON...
MOVING SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCINTYRE...IRWINTON AND JEFFERSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3285 8351 3294 8333 3294 8331 3276 8308
3260 8331
TIME...MOT...LOC 2256Z 319DEG 8KT 3285 8337
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:01 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Sep 2, 3:01 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 301 PM EDT TUE SEP 2 2014 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... WEAK IMPULSE IN THE FLOW PUSHING ACROSS THE EASTERN CONUS TODAY AND THIS MAY HELP THE SHOWERS AND THUNDERSTORMS ACROSS NORTH GEORGIA CONTINUE INTO TONIGHT. AFTER THIS THOUGH...NO SIGNIFICANT FEATURE AT THE UPPER LEVELS TO KEY IN ON IN THE SHORT TERM. BASICALLY WILL CONTINUE AGAIN TOMORROW WITH THE DIURNALLY DRIVEN THUNDERSTORMS IN THE AFTERNOON AND EVENING. WITH MUCAPE VALUES OVER 2000 J/KG WEDNESDAY AFTERNOON...STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE. THE MAIN THREATS TOMORROW AFTERNOON APPEAR TO BE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. FAIRLY BIG DISCREPANCIES IN THE TEMPERATURE GUIDANCE FOR TOMORROW WITH THE MAV BEING WARMER THAN THE MET. AT ATL...THERE IS A SIX DEGREE TEMPERATURE DIFFERENCE BETWEEN THESE TWO FOR HIGHS TOMORROW AFTERNOON. MUCH OF THIS IS CAUSED BY MORE CLOUD COVERAGE DEPICTED BY THE NAM. THINK THE NAM IS OVERDOING CLOUD COVERAGE THOUGH SO STARTED WITH A BLEND...AND THEN LEANED TOWARDS THE WARMER SIDE FOR HIGH TEMPS TOMORROW. ONCE AGAIN BOTH HIGH AND LOW TEMPERATURES WILL BE ABOVE NORMAL. 11 .LONG TERM /THURSDAY THROUGH TUESDAY/... NO CHANGES TO THE CURRENT LONG TERM. SEE PREVIOUS DISCUSSION BELOW... 17 LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... /ISSUED 325 AM EDT TUE SEP 2 2014/ SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY THROUGH THE LONG TERM. WEAK TROUGH STILL IN PLACE ACROSS CENTRAL GA WEDNESDAY NIGHT...BUT WILL EVENTUALLY DISSIPATE ON THURSDAY. ALOFT...A WEAK SHEAR AXIS WILL REMAIN THROUGH FRIDAY. THE DISSIPATING BOUNDARY AND SHEAR AXIS ALOFT MAY SERVE TO FOCUS ANY CONVECTION THURSDAY INTO FRIDAY. A WEAK FRONT IS STILL ON TRACK FOR THE MID TO LATE WEEKEND. WITH SUCCESSIVE RUNS...THE MODELS HAVE SLOWED THE SOUTHWARD PROGRESS OF THE BOUNDARY. CURRENTLY...THE FRONT SHOULD MOVE ACROSS NORTHERN GA LATE SATURDAY/EARLY SUNDAY THEN STALL ACROSS CENTRAL GA BY LATE SUNDAY/EARLY MONDAY. THE FRONT LOOKS TO BECOME DIFFUSE BY TUESDAY. TEMPS STILL EXPECTED TO BE ABOVE NORMAL THROUGH THE PERIOD. NLISTEMAA && .AVIATION... 18Z UPDATE... MAIN CONCERN THIS AFTERNOON IS POTENTIAL OF CONVECTION AT THE TAF SITES. TIMING IS A CHALLENGE...BUT BASED ON CURRENT RADAR TRENDS...TSRA MAY BE MORE LIKELY AT ATL SITES OVER THE NEXT FEW HOURS RATHER THAN LATER THIS EVENING. WITH THESE STORMS EXPECT SHORT LIVED VSBY RESTRICTIONS...BKN-OVC CIGS AND THE POTENTIAL FOR A WIND SHIFT NEAR OUTFLOW BOUNDARIES. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON CIGS. MEDIUM ON WIND AND VSBY DUE TO TSRA POTENTIAL. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 95 71 92 / 40 40 30 40 ATLANTA 73 90 73 88 / 30 40 40 40 BLAIRSVILLE 66 86 66 84 / 40 40 30 40 CARTERSVILLE 68 91 69 90 / 30 30 30 40 COLUMBUS 73 94 74 90 / 20 40 40 30 GAINESVILLE 71 90 72 89 / 40 40 30 40 MACON 71 94 71 92 / 30 40 40 30 ROME 68 92 69 91 / 40 30 30 40 PEACHTREE CITY 68 90 70 88 / 20 40 40 40 VIDALIA 73 95 73 92 / 20 40 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...11 LONG TERM....17 AVIATION...11
Hazardous weather outlook, Sep 2, 5:42 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 542 PM EDT TUE SEP 2 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 542 PM EDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP THROUGH THIS EVENING BEFORE DIMINISHING BY MIDNIGHT. THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE STRONG AND DAMAGING WINDS...SMALL HAIL...NUMEROUS LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE WEEKEND...MAINLY IN THE AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. 30
In the hours before
Special weather statement, Sep 2, 6:19 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
619 PM EDT TUE SEP 2 2014
GAZ109-022245-
619 PM EDT TUE SEP 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN DODGE COUNTY UNTIL 645 PM EDT...
AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER UNION...MOVING SOUTHEAST AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS DODGE COUNTY THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE EASTMAN...UNION...GODWINSVILLE...FIVE POINTS...
RHINE AND CHAUNCEY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3195 8325 3206 8330 3209 8330 3212 8333
3213 8331 3215 8332 3218 8330 3220 8332
3227 8318 3206 8301 3190 8320
TIME...MOT...LOC 2219Z 331DEG 13KT 3215 8322Special weather statement, Sep 2, 6:27 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT TUE SEP 2 2014
GAZ083-096-022300-
627 PM EDT TUE SEP 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR SIZED HAIL AND 35 MPH WINDS IN
TWIGGS AND BLECKLEY COUNTIES UNTIL 700 PM EDT...
AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TARVERSVILLE...MOVING SOUTHEAST AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TWIGGS AND BLECKLEY COUNTIES THROUGH 700 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BULLARD...
TARVERSVILLE...MAGNOLIA...PAULK...ROYAL...PORTER...COLEY STATION...
BAILEYS PARK AND COCHRAN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
&&
LAT...LON 3240 8350 3241 8348 3245 8350 3248 8349
3252 8354 3257 8355 3258 8354 3261 8354
3264 8348 3238 8326 3234 8330 3232 8328
3227 8335
TIME...MOT...LOC 2227Z 319DEG 13KT 3252 8351Local storm report, Sep 2, 6:38 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
638 PM EDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND GST 1 WSW MACON AIRPORT 32.68N 83.65W
09/02/2014 M52 MPH BIBB GA ASOS
45 KT WIND GUST RECORDED AT MCN
&&
EVENT NUMBER FFC1400860
KSLocal storm report, Sep 2, 6:42 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
642 PM EDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG BONAIRE 32.54N 83.60W
09/02/2014 HOUSTON GA LAW ENFORCEMENT
THREE TREES WERE DOWNED IN BONAIRE. ONE TREE AND LIVE
POWERLINES FELL ONTO A VEHICLE...ENTRAPPING THE
OCCUPANT.
&&
EVENT NUMBER FFC1400861
RWILLISSpecial weather statement, Sep 2, 6:48 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 PM EDT TUE SEP 2 2014
GAZ084-022315-
648 PM EDT TUE SEP 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WILKINSON COUNTY UNTIL 715 PM EDT...
AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GORDON...MOVING SOUTHEAST AT 20 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WILKINSON COUNTY...INCLUDING AREAS AROUND
IVEY...GORDON...MCINTYRE...NICKLESVILLE AND IRWINTON. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3271 8296 3260 8318 3269 8329 3290 8341
3293 8336 3295 8329 3274 8294
TIME...MOT...LOC 2249Z 309DEG 18KT 3285 8333Special weather statement, Sep 2, 6:53 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
653 PM EDT TUE SEP 2 2014
GAZ109-022330-
653 PM EDT TUE SEP 2 2014
AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GRESSTON...MOVING SOUTHEAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS DODGE COUNTY THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE DUBOIS...GRESSTON...YONKERS...RODDY...CHESTER...
PLAINFIELD...EASTMAN...GODWINSVILLE...JAY BIRD SPRINGS...ACHORD...
CHAUNCEY AND FIVE POINTS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
&&
LAT...LON 3231 8331 3232 8328 3234 8329 3241 8313
3215 8300 3217 8295 3215 8294 3214 8296
3212 8294 3196 8314
TIME...MOT...LOC 2254Z 334DEG 17KT 3229 8317The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 8:10 PM EDT | Special Weather Statement | FFC | Peach | 50 min |
| Sep 1, 8:26 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Twiggs | 49 min |
| Sep 1, 8:28 PM EDT | Special Weather Statement | FFC | Washington | 47 min |
| Sep 1, 8:31 PM EDT | Special Weather Statement | FFC | Twiggs | 44 min |
| Sep 1, 8:39 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Washington | 51 min |
| Sep 2, 1:41 PM EDT | Special Weather Statement | FFC | Cobb | 34 min |
| Sep 2, 1:57 PM EDT | Special Weather Statement | FFC | Paulding | 33 min |
| Sep 2, 2:14 PM EDT | Special Weather Statement | FFC | Cobb | 31 min |
| Sep 2, 2:25 PM EDT | Special Weather Statement | FFC | Fulton | 35 min |
| Sep 2, 2:31 PM EDT | Special Weather Statement | FFC | Cobb | 29 min |
| Sep 2, 2:38 PM EDT | Special Weather Statement | FFC | Fulton | 37 min |
| Sep 2, 2:40 PM EDT | Special Weather Statement | FFC | Butts, Jasper | 35 min |
| Sep 2, 2:45 PM EDT | Special Weather Statement | FFC | Douglas | 30 min |
| Sep 2, 3:10 PM EDT | Special Weather Statement | FFC | DeKalb, Douglas, Fulton | 35 min |
| Sep 2, 3:26 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Paulding | 23 min |
| Sep 2, 3:35 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 40 min |
| Sep 2, 3:51 PM EDT | Special Weather Statement | FFC | Jefferson | 24 min |
| Sep 2, 4:00 PM EDT | Special Weather Statement | FFC | Emanuel | 30 min |
| Sep 2, 4:09 PM EDT | Special Weather Statement | FFC | Johnson | 36 min |
| Sep 2, 4:16 PM EDT | Special Weather Statement | FFC | Jefferson | 29 min |
| Sep 2, 4:21 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 39 min |
| Sep 2, 4:41 PM EDT | Special Weather Statement | FFC | Monroe | 34 min |
| Sep 2, 5:13 PM EDT | Special Weather Statement | FFC | Jones | 32 min |
| Sep 2, 5:15 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson, Washington | 45 min |
| Sep 2, 5:45 PM EDT | Special Weather Statement | FFC | Twiggs | 30 min |
| Sep 2, 6:03 PM EDT | Severe Thunderstorm Warning | FFC | Houston | 42 min |
| Sep 2, 6:18 PM EDT | Special Weather Statement | FFC | Montgomery | 27 min |
| Sep 2, 6:19 PM EDT | Special Weather Statement | FFC | Dodge | 26 min |
| Sep 2, 6:27 PM EDT | Special Weather Statement | FFC | Bleckley | 33 min |
| Sep 2, 6:48 PM EDT | Special Weather Statement | FFC | Wilkinson | 27 min |
| Sep 2, 6:53 PM EDT | Special Weather Statement | FFC | Dodge | 37 min |
| Sep 2, 7:46 PM EDT | Special Weather Statement | FFC | Greene | 29 min |
| Sep 2, 7:53 PM EDT | Severe Thunderstorm Warning | FFC | Crawford | 20 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.